Alert archive / Tennessee / Wind Advisories in 2013
Wind Advisory 11, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Apr 18, 2013, 2:51 AM CDT for 16 counties in Tennessee; Cherokee County, North Carolina; Lee County, Wise County, City of Norton, Virginia. It took effect at Apr 18, 2013, 5:00 PM CDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2013, 2:51 AM CDT (07:51 UTC)
- In effect from
- Apr 18, 2013, 5:00 PM CDT
- Expired
- Apr 19, 2013, 10:00 AM CDT
- In force
- 17 hr
- Issued by
- NWS Morristown, TN
Counties Cherokee County, NC, Bledsoe County, TN, Blount County, TN, Campbell County, TN, Carter County, TN, Claiborne County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Marion County, TN, Monroe County, TN, Morgan County, TN, Polk County, TN, Scott County, TN, Sequatchie County, TN, Sevier County, TN, Unicoi County, TN, City of Norton, VA, Lee County, VA, Wise County, VA
The radar
The Knoxville radar (KMRX), 33 km from the middle of the area, began a volume at 07:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.9 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 466 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 1580 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
564 WWUS74 KMRX 180751 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 351 AM EDT THU APR 18 2013 ...VERY WINDY CONDITIONS EXPECTED THIS EVENING THROUGH EARLY FRIDAY MORNING ACROSS THE HIGHER TERRAIN... .THE PRESSURE GRADIENT BETWEEN HIGHER PRESSURE OVER THE WESTERN ATLANTIC AND AN APPROACHING FRONTAL SYSTEM ACROSS THE MIDWEST WILL GRADUALLY INCREASE LATER TODAY INTO THE OVERNIGHT HOURS. THIS WILL LEAD TO STRENGTHENING SOUTHERLY WINDS ACROSS THE REGION. HOWEVER...THE GREATEST IMPACT WILL BE SEEN IN THE HIGHER TERRAIN ACROSS THE CUMBERLAND PLATEAU AS WELL AS THE MOUNTAINS ALONG THE TENNESSEE AND NORTH CAROLINA BORDER. NCZ060-TNZ012>014-018-035-041-043-045-047-072-074-081-082-087-098- 102-VAZ001-002-181600- /O.NEW.KMRX.WI.Y.0011.130418T2200Z-130419T1200Z/ CHEROKEE-SCOTT TN-CAMPBELL-CLAIBORNE-JOHNSON-MORGAN- COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-SOUTHEAST CARTER- BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-SEQUATCHIE-BLEDSOE- SOUTHEAST MONROE-MARION-EAST POLK-LEE-WISE- INCLUDING THE CITIES OF...MURPHY...ONEIDA...LA FOLLETTE... TAZEWELL...MOUNTAIN CITY...WARTBURG...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...DUNLAP... PIKEVILLE...COKER CREEK...JASPER...DUCKTOWN...JONESVILLE...WISE... NORTON 351 AM EDT THU APR 18 2013 /251 AM CDT THU APR 18 2013/ ...WIND ADVISORY IN EFFECT FROM 6 PM EDT /5 PM CDT/ THIS EVENING TO 8 AM EDT /7 AM CDT/ FRIDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM EDT /5 PM CDT/ THIS EVENING TO 8 AM EDT /7 AM CDT/ FRIDAY. * TIMING...SOUTH WINDS WILL INCREASE LATE IN THE AFTERNOON AND WILL CONTINUE THROUGH THE EARLY MORNING HOURS FRIDAY. * WINDS...SOUTHERLY WINDS WILL INCREASE TO BETWEEN 20 AND 30 MPH WITH GUSTS TO AROUND 40 TO 45 MPH ACROSS THE HIGHER TERRAIN ON THE CUMBERLAND PLATEAU AND THE MOUNTAINS ON THE TENNESSEE AND NORTH CAROLINA BORDER. * IMPACTS...TREE LIMBS MAY BE BLOWN DOWN AND DRIVING HIGH PROFILE VEHICLES WILL BE MORE DIFFICULT. ALSO...LOOSE OBJECTS MAY BE TOSSED AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. && $$
3 follow-up statements
070 WWUS74 KMRX 181905 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 305 PM EDT THU APR 18 2013 ...WINDY CONDITIONS EXPECTED THIS EVENING THROUGH EARLY FRIDAY MORNING ACROSS THE HIGHER TERRAIN... .THE PRESSURE GRADIENT BETWEEN HIGHER PRESSURE OVER THE WESTERN ATLANTIC AND AN APPROACHING FRONTAL SYSTEM ACROSS THE MIDWEST WILL GRADUALLY INCREASE LATER TODAY INTO THE OVERNIGHT HOURS. THIS WILL LEAD TO STRENGTHENING SOUTHERLY WINDS ACROSS THE REGION. HOWEVER...THE STRONGEST WINDS WILL BE SEEN IN THE HIGHER TERRAIN ACROSS THE CUMBERLAND PLATEAU AS WELL AS THE MOUNTAINS ALONG THE TENNESSEE AND NORTH CAROLINA BORDER. NCZ060-TNZ012>014-018-035-041-043-045-047-072-074-081-082-087-098- 102-VAZ001-002-190400- /O.CON.KMRX.WI.Y.0011.130418T2200Z-130419T1200Z/ CHEROKEE-SCOTT TN-CAMPBELL-CLAIBORNE-JOHNSON-MORGAN- COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-SOUTHEAST CARTER- BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-SEQUATCHIE-BLEDSOE- SOUTHEAST MONROE-MARION-EAST POLK-LEE-WISE- INCLUDING THE CITIES OF...MURPHY...ONEIDA...LA FOLLETTE... TAZEWELL...MOUNTAIN CITY...WARTBURG...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...DUNLAP... PIKEVILLE...COKER CREEK...JASPER...DUCKTOWN...JONESVILLE...WISE... NORTON 305 PM EDT THU APR 18 2013 /205 PM CDT THU APR 18 2013/ ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM EDT /5 PM CDT/ THIS EVENING TO 8 AM EDT /7 AM CDT/ FRIDAY... * TIMING...SOUTH WINDS WILL INCREASE THIS EVENING AND WILL CONTINUE INTO THE EARLY MORNING HOURS FRIDAY. * WINDS...SOUTHERLY WINDS WILL INCREASE TO BETWEEN 20 AND 30 MPH WITH GUSTS TO AROUND 40 TO 45 MPH ACROSS THE HIGHER TERRAIN ON THE CUMBERLAND PLATEAU AND THE MOUNTAINS ON THE TENNESSEE AND NORTH CAROLINA BORDER. * IMPACTS...TREE LIMBS MAY BE BLOWN DOWN AND DRIVING HIGH PROFILE VEHICLES WILL BE MORE DIFFICULT. ALSO...LOOSE OBJECTS MAY BE TOSSED AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. && $$
341 WWUS74 KMRX 190230 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 1030 PM EDT THU APR 18 2013 ...WINDY CONDITIONS EXPECTED THROUGH EARLY FRIDAY MORNING ACROSS THE CUMBERLAND PLATEAU AND HIGHER TERRAIN OF EAST TENNESSEE... .THE PRESSURE GRADIENT BETWEEN HIGHER PRESSURE OVER THE WESTERN ATLANTIC AND AN APPROACHING FRONTAL SYSTEM ACROSS THE MISSISSIPPI VALLEY REGION...WILL CONTINUE TO INCREASE INTO THE OVERNIGHT HOURS. THIS WILL LEAD TO STRENGTHENING SOUTHERLY WINDS ACROSS THE REGION. HOWEVER...THE STRONGEST WINDS WILL BE SEEN IN THE HIGHER TERRAIN ACROSS THE CUMBERLAND PLATEAU...AS WELL AS THE MOUNTAINS ALONG THE TENNESSEE AND NORTH CAROLINA BORDER. NCZ060-TNZ012>014-018-035-041-043-045-047-072-074-081-082-087-098- 102-VAZ001-002-191200- /O.CON.KMRX.WI.Y.0011.000000T0000Z-130419T1200Z/ CHEROKEE-SCOTT TN-CAMPBELL-CLAIBORNE-JOHNSON-MORGAN- COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-SOUTHEAST CARTER- BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-SEQUATCHIE-BLEDSOE- SOUTHEAST MONROE-MARION-EAST POLK-LEE-WISE- INCLUDING THE CITIES OF...MURPHY...ONEIDA...LA FOLLETTE... TAZEWELL...MOUNTAIN CITY...WARTBURG...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...DUNLAP... PIKEVILLE...COKER CREEK...JASPER...DUCKTOWN...JONESVILLE...WISE... NORTON 1030 PM EDT THU APR 18 2013 /930 PM CDT THU APR 18 2013/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT /7 AM CDT/ FRIDAY... * TIMING...SOUTH WINDS WILL BE ON THE INCREASE AND WILL CONTINUE INTO THE EARLY MORNING HOURS FRIDAY. * WINDS...SOUTHERLY WINDS WILL INCREASE TO BETWEEN 20 AND 30 MPH WITH GUSTS TO AROUND 40 TO 45 MPH ACROSS THE HIGHER TERRAIN ON THE CUMBERLAND PLATEAU AND THE MOUNTAINS ON THE TENNESSEE AND NORTH CAROLINA BORDER. * IMPACTS...TREE LIMBS MAY BE BLOWN DOWN AND DRIVING HIGH PROFILE VEHICLES WILL BE MORE DIFFICULT. ALSO...LOOSE OBJECTS MAY BE TOSSED AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. && $$ TG
423 WWUS74 KMRX 191108 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 708 AM EDT FRI APR 19 2013 ...WINDY CONDITIONS EXPECTED TO CONTINUE THIS MORNING ACROSS THE HIGHER TERRAIN OF EAST TENNESSEE AND EXTREME SOUTHWEST NORTH CAROLINA... .THE PRESSURE GRADIENT BETWEEN HIGHER PRESSURE OVER THE WESTERN ATLANTIC AND A COLD FRONT MOVING INTO EAST TENNESSEE...WILL REMAIN STRONG THIS MORNING. STRONG SOUTHERLY WINDS WILL CONTINUE EAST OF THE FRONT. TNZ012>014-035-081-082-098-VAZ001-002-191215- /O.CAN.KMRX.WI.Y.0011.000000T0000Z-130419T1200Z/ SCOTT TN-CAMPBELL-CLAIBORNE-MORGAN-SEQUATCHIE-BLEDSOE-MARION-LEE- WISE- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... WARTBURG...DUNLAP...PIKEVILLE...JASPER...JONESVILLE...WISE... NORTON 708 AM EDT FRI APR 19 2013 /608 AM CDT FRI APR 19 2013/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND ADVISORY. WINDS WILL SHIFT TO THE NORTHWEST BEHIND THE COLD FRONT AND REMAIN BREEZY. $$ NCZ060-TNZ018-041-043-045-047-072-074-087-102-191500- /O.EXT.KMRX.WI.Y.0011.000000T0000Z-130419T1500Z/ CHEROKEE-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- SOUTHEAST MONROE-EAST POLK- INCLUDING THE CITIES OF...MURPHY...MOUNTAIN CITY...COSBY... CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG... COKER CREEK...DUCKTOWN 708 AM EDT FRI APR 19 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 11 AM EDT THIS MORNING... * TIMING...SOUTH WINDS WILL CONTINUE INTO THE MORNING HOURS. * WINDS...SOUTHERLY WINDS BETWEEN 20 AND 30 MPH WITH GUSTS TO AROUND 40 TO 45 MPH ACROSS THE MOUNTAINS OF TENNESSEE AND NORTH CAROLINA BORDER. * IMPACTS...TREE LIMBS MAY BE BLOWN DOWN AND DRIVING HIGH PROFILE VEHICLES WILL BE MORE DIFFICULT. ALSO...LOOSE OBJECTS MAY BE TOSSED AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Apr 18, 12:30 AM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Apr 18, 12:30 AM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 130 AM EDT THU APR 18 2013 .AVIATION...CIRRUS WILL GRADUALLY FADE AWAY TO THE NORTH WHICH SHOULD ENHANCE THE POTENTIAL FOR PATCHY AREAS OF FOG TO DEVELOP THROUGH DAYBREAK. IFR REDUCTION IN VISIBILITY WILL BE MOST LIKELY AT TRI WITH A SMALLER CHANCE AT TYS AND CHA WHERE MVFR CONDITIONS MAY BE THE RULE. THE FOG DISSIPATES WITH STRENGTHENING LOW LEVEL FLOW AROUND 13-15Z. A HEALTHY SOUTHERLY BREEZE WILL BE IN PLACE THROUGHOUT THE DAY. CONVECTION WILL DEVELOP AHEAD OF THE NEXT COLD FRONT LATE TONIGHT WITH ARRIVAL OF TSRA/SHRA AFTER 06Z FRIDAY. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. &&
Hazardous weather outlook, Apr 17, 2:33 PM CDT, 12 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 333 PM EDT WED APR 17 2013 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-181945- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 333 PM EDT WED APR 17 2013 /233 PM CDT WED APR 17 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL LINGER INTO THE EARLY EVENING OVER SOUTHERN AREAS...AND A FEW OF THESE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A COLD FRONT WILL BRING A LINE OF THUNDERSTORMS ACROSS THE AREA LATE THURSDAY NIGHT THROUGH FRIDAY MORNING. STRONG SOUTH TO SOUTHEAST WINDS WILL INCREASE LATE THURSDAY NIGHT INTO FRIDAY AHEAD OF THE THUNDERSTORMS ESPECIALLY AT THE HIGHER ELEVATIONS AND CONTINUE FRIDAY. THERE IS ALSO A POTENTIAL FOR A FEW SEVERE STORMS FRIDAY MORNING INTO EARLY AFTERNOON...WITH DAMAGING WIND GUSTS BEING THE MAIN THREAT AS HIGH WINDS ALOFT ARE TRANSPORTED DOWN TO THE SURFACE. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS UNLIKELY AT THIS TIME.
Nearby
Wind Advisories in Tennessee, 2013Wind Advisories in Virginia, 2013Wind Advisories in North Carolina, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.